MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Pain (1994)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft, a vela suprarenal proximal extension and two (2) limb stent grafts.Approximately six (6) years post initial procedure, the patient presented emergently with abdominal pain.The subsequent ct (computed tomography) scan revealed a type iiib endoleak at the bifurcation.The physician elected to treat the patient by implanting an afx2 bifurcated stent graft and an afx vela infrarenal on (b)(6) 2021.The patient is reportedly in good condition post secondary endovascular procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the bifurcated stent graft is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth of 10mm occurred that was not included in the event as reported.These findings were discovered during an examination of the 73month post implant ct scan.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem.G4: awareness date ¿ updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft, a vela suprarenal proximal extension and two (2) limb stent grafts.Approximately six (6) years post initial procedure, the patient presented emergently with abdominal pain.The subsequent ct (computed tomography) scan revealed a type iiib endoleak at the bifurcation.The physician elected to treat the patient by implanting an afx2 bifurcated stent graft and an afx vela infrarenal on 14 september 2021.The patient is reportedly in good condition post secondary endovascular procedure.Subsequent to the initial report, clinical assessment determined that there was evidence to reasonably suggest sac growth of 10mm occurred that was not included in the event as reported.The sac growth was discovered during review of the 73 month post implant ct scan.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the bifurcated stent graft is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth of 10mm occurred that was not included in the event as reported.These findings were discovered during an examination of the 73month post implant ct scan.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was discharged on the second post operative day following an endovascular repair procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B6: relevant tests and lab data.G4: awareness date ¿ updated.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12509033
Report Number2031527-2021-00410
Device Sequence Number14450524
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)170623
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2017
Device Model NumberBA25-80/I16-40
Device Lot Number1251742-052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer11/01/2021
12/08/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/12/2021
12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, SN (B)(6). ; AFX LIMB STENT GRAFT, SN (B)(6). ; AFX VELA SUPRARENAL, SN (B)(6). ; AFX LIMB STENT GRAFT, SN (B)(4) ; AFX LIMB STENT GRAFT, SN (B)(4) ; AFX VELA SUPRARENAL, SN (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale